Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 132, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 21, 2012, 5:06 PM CDT for Covington County, Jones County, Mississippi. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2012, 5:06 PM CDT (22:06 UTC)
- Expired
- Mar 21, 2012, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Covington County, MS, Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 5:25 PM CDT | HAIL 1 | 4 Sse Soso, MS | |
| Mar 21, 5:30 PM CDT | TSTM WND DMG | 3 Wsw Soso, MS | CHICKEN HOUSES WERE DAMAGED ALONG OLD HICKORY DR |
| Mar 21, 5:31 PM CDT | TORNADO 0 | 3 Wsw Soso, MS | NWS SURVEY TEAM DETERMINED THAT DAMAGE TO A CHICKEN FARM ON HUEY P ROAD WAS THE RESULT OF A BRIEF TORNADO TOUCHDOWN. ONE CHICKEN HOUSE ROOF WAS HEAVILY DAMAGED AND A TREE WAS UPROOTED. EF0 WITH MAX ESTIMATED WIND OF 75 MPH...75 YD WIDTH |
| Mar 21, 5:33 PM CDT | FUNNEL CLOUD | 4 S Soso, MS | FUNNEL CLOUD REPORTED NEAR JOHN HILL RD AND HWY 29. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 10:07 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
909
WUUS54 KJAN 212206
SVRJAN
MSC031-067-212245-
/O.NEW.KJAN.SV.W.0132.120321T2206Z-120321T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
506 PM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI...
JONES COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...LAUREL...ELLISVILLE...
* UNTIL 545 PM CDT
* AT 507 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MOSELLE MOVING NORTHEAST AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELLISVILLE BY 515 PM CDT...
TUCKERS CROSSING BY 525 PM CDT...
LAUREL BY 530 PM CDT...
SANDERSVILLE BY 540 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
&&
LAT...LON 3149 8917 3151 8948 3179 8947 3182 8901
3182 8895
TIME...MOT...LOC 2207Z 214DEG 30KT 3159 8933
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 4:30 PM CDT, 36 minutes earlier.
Area forecast discussion, Mar 21, 4:30 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT WED MAR 21 2012
...LOCALLY HEAVY RAIN POTENTIAL FOR PORTIONS OF CENTRAL MISSISSIPPI
THROUGH THURSDAY...
.DISCUSSION...RADAR RAINFALL ESTIMATIONS WITH THIS SYSTEM THUS FAR
MAINLY RANGE FROM 1 TO 3 INCHES FOR MANY AREAS OF THE REGION ALONG
AND SOUTHWEST OF THE HIGHWAY 49 CORRIDOR...WITH LESSER AMOUNTS TO
THE NORTHEAST OF THIS AXIS. THIS WOULD COUNT AS A RATHER DECENT
MARCH RAIN EVENT IF IT WERE OVER NOW...BUT THAT IS NOT THE CASE. THE
REASON FOR ADDITIONAL EXPECTED RAINFALL THROUGH AT LEAST TOMORROW IS
A LARGE UPPER LOW (CURRENTLY CENTERED ALONG THE TX/OK BORDER) THAT
WILL ONLY MOVE ITS CENTER TO THE OK/KS BORDER BY THIS TIME TOMORROW.
OUR RELATIVE POSITION IN RELATION TO THIS PLODDING UPPER LOW WILL
KEEP AT LEAST AREAS EAST OF THE MS RIVER IN THE STRONG SOUTHERLY
MOISTURE ADVECTION AXIS...WHICH IS A GOOD RECIPE FOR ADDITIONAL RAIN
PRODUCTION. AS SEEN YESTERDAY...MAINLY WEST OF OUR
REGION...THUNDERSTORM ACTIVITY RACED OUT AHEAD OF THE MAIN MOISTURE
ADVECTION AXIS IN THE AFTERNOON BUT THE FOCUS OF PRECIPITATION
RETREATED BACK TO THE MAIN LOW LEVEL FRONTAL BOUNDARY IN THE
EVENING. MUCH THE SAME EVOLUTION IS ANTICIPATED TONIGHT WITH THE
MAIN RAIN AND EMBEDDED STORM AXIS TO SHIFT BACK TOWARD (OR JUST A
LITTLE WEST) OF THE INTERSTATE 55 CORRIDOR THIS EVENING. THIS
"ANCHORING" AXIS OF PRECIPITATION FORMATION WILL BE GRADUALLY EDGING
EAST THROUGH TOMORROW...LIMITING THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL IN THE REGION FURTHER AND FURTHER EAST AS WE GO THROUGH
TOMORROW.
AS THIS EVOLUTION IN RAINFALL DISPERSION TAKES PLACE ANTICIPATE
OVERALL LOW LEVEL WIND FIELDS (AND THUS WIND SHEAR) TO BE LESSENING
WITH TIME AND THEREFORE INGREDIENTS FOR SEVERE WEATHER PRODUCTION
WILL BE SLOWLY ON THE WANE. THE CURRENTLY IN EFFECT TORNADO WATCH
FOR PORTIONS OF CENTRAL AND EASTERN MISSISSIPPI EXPIRES AT 6 PM AND
AT THIS POINT IS NOT EXPECTED TO BE EXTENDED AS DIMINISHING
INSTABILITY FACTORS IN WITH THE LESSENING SHEAR VALUES. AN EXCEPTION
COULD PROVE TO BE IN SOUTHEASTERN MISSISSIPPI WHERE GREATER POCKETS
OF INSTABILITY LINGERING INTO TONIGHT...AND THEN DEVELOPING AGAIN
TOMORROW...COULD LEAD TO SOME BRIEFLY STRONG STORMS. BUT EVEN HERE
WE THINK THE POTENTIAL FOR ANY MORE TRULY SEVERE STORMS IS PRETTY
LOW BY THIS EVENING.
BUT LOCALLY HEAVY RAINFALL STILL WILL BE A CONCERN...AS
MENTIONED...AND THE PREVIOUS FLASH FLOOD WATCH WAS REORIENTED FOR
AREAS ALONG AND JUST WEST OF THE INTERSTATE 55 CORRIDOR THROUGH
TOMORROW AND THEN FOR LOCATIONS EAST OF THE I-55 CORRIDOR TONIGHT
THROUGH TOMORROW AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
INCHES IN THE WATCH AREA ARE POSSIBLE AND THE PROSPECTS OF TRAINING
SHOWERS AND STORMS COULD LEAD TO A FEW LOCATIONS GETTING LOTS OF
RAIN REALLY QUICKLY. ERGO...THE FLOOD POTENTIAL.
THE MAIN COLD FRONT ASSOCIATED WITH THE UPPER LOW SHOULD NOT HAVE
MUCH IN THE WAY OF SIGNIFICANT PRECIPITATION DEVELOPING TO THE WEST
OF IT OVER THE NEXT FEW DAYS...BUT THIS BOUNDARY IS EXPECTED TO
SOMEWHAT HANGUP ACROSS THE LOWER MS VALLEY...ONLY CLEARING SE MS
LATER FRIDAY. THEREFORE RAIN CHANCES WILL BE ON THE DECREASE
EVERYWHERE FROM NORTHWEST TO SOUTHWEST AFTER TONIGHT...BUT THIS
DECREASE WILL BE SOMEWHAT GRADUAL AND THOSE AROUND HBG MAY GET TIRED
OF INTERMITTENT RAIN DROPS AFTER FRIDAY IS THROUGH.
EXPECTING SOMEWHAT COOLER AIR TO COME DOWN IN THE WAKE OF THE COLD
FRONT...BUT TEMPERATURES WILL ONLY BE PUSHED A LITTLE CLOSER TO
NORMAL...AND NOT REALLY BELOW NORMAL ANYWHERE. QUICK MODERATION BACK
TO SOLIDLY ABOVE NORMAL TEMPERATURES EXPECTED BY THE WEEKEND. NWP
MODEL CONSENSUS REALLY SUGGESTS RAIN CHANCES WILL NOT START
INCREASING AGAIN UNTIL THE MIDDLE OF NEXT WEEK AT THE EARLIEST. /BB/
&&
.AVIATION...RAINFALL ANTICIPATED THROUGH MUCH OF THE NIGHT ACROSS MS
COUNTIES...WHILE A FEW SHOWERS STILL POSSIBLE FURTHER WEST. IN MS
ONE AND OFF MVFR CONDITIONS WILL BE POSSIBLE WITH THE RAIN...BUT
WIDESPREAD AND LONG LASTING IFR FLIGHT CAT REDUCTIONS REALLY NOT
ANTICIPATED. FLIGHT CATS MAY REMAIN MORE SUB-MVFR THAN VFR TOMORROW
EAST OF I-55...BUT FURTHER WEST LARGELY VFR WILL START TO PREVAIL.
WINDS TOMORROW WILL BE MORE FROM THE SOUTH AND SOUTHWEST AND
GENERALLY NOT AS GUSTY AS HAS BEEN THE CASE LATELY. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 54 77 57 81 / 100 63 45 12
MERIDIAN 60 74 58 82 / 95 95 63 28
VICKSBURG 49 78 52 79 / 78 40 19 5
HATTIESBURG 60 76 62 84 / 100 87 47 35
NATCHEZ 47 76 52 79 / 71 38 21 4
GREENVILLE 51 73 54 75 / 81 38 24 8
GREENWOOD 52 76 56 78 / 100 58 31 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MSZ030>033-038-
039-044>046-050>052-055>058-063>066-072>074.
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR MSZ026>029-036-
037-042-043-047>049-053-054-059>062.
LA...NONE.
AR...NONE.
&&
BB/CMEHazardous weather outlook, Mar 21, 2:57 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT WED MAR 21 2012 MSZ026>029-036-037-042>044-047>050-053>055-059>063-222000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-HOLMES-ATTALA-YAZOO-MADISON MS- LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 257 PM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND SOUTH-CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY STRONG TO SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...GUSTY WINDS AND VERY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE THROUGH THE EARLY EVENING HOURS FOR CENTRAL AND EAST MISSISSIPPI. STRONG TO SEVERE WEATHER RISK WILL REDUCE LATER THIS EVENING AS INCREASING STABILIZATION OCCURS. MODERATE TO HEAVY RAINFALL IS EXPECTED TO PERSIST ACROSS THE I-55 CORRIDOR ALLOWING FOR 3 TO 5 INCH RAINFALL TOTALS WITH LOCALLY HIGHER AMOUNTS POSSIBLE THIS EVENING THROUGH THURSDAY MORNING. LOW- LYING AND POOR DRAINAGE AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING THROUGH THURSDAY MORNING WHEN RAIN SHOWERS ARE EXPECTED TO SLOWLY TAPPER OFF AND PUSH EAST. SOME MINOR RIVER FLOODING WILL ALSO BE POSSIBLE IN THE COMING DAYS GIVEN RUNOFF AMOUNTS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY THROUGH MID-DAY THURSDAY. MSZ030>033-038-039-045-046-051-052-056>058-064>066-072>074-222000- CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 257 PM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST TO SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY NIGHT STRONG TO SEVERE STORMS CAPABLE OF PRODUCING TORNADOES...GUSTY WINDS AND VERY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE THROUGH THE EARLY EVENING HOURS FOR CENTRAL AND EAST MISSISSIPPI. STRONG TO SEVERE WEATHER RISK WILL REDUCE LATER THIS EVENING AS INCREASING STABILIZATION OCCURS. A LONG DURATION OF MODERATE TO HEAVY RAINFALL WILL MOVE INTO THE REGION THIS EVENING AND PERSIST ACROSS EASTERN MISSISSIPPI THROUGH THURSDAY EVENING BEFORE SLOWLY SHIFTING EAST OUT OF THE REGION. RAINFALL TOTALS ON THE ORDER OF 2-4 INCHES WILL BE POSSIBLE WITH SOME LOCALLY HIGHER AMOUNTS. LOW-LYING AND POOR DRAINAGE AREAS WILL BE SUSCEPTIBLE TO FLASH FLOODING THIS EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY THROUGH THURSDAY EVENING. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-222000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 257 PM CDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSISSIPPI DELTA...EXTREME SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND THURSDAY MODERATE TO HEAVY RAIN WILL TAPPER OFF THIS EVENING ALLOWING FOR RUNOFF AND WATER LEVELS IN LOCAL CREEKS TO SUBSIDE. OTHERWISE...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Special weather statement, Mar 21, 3:22 PM CDT, 1 hour 44 minutes before
MSZ038-045-046-051-052-057-212120-
WINSTON MS-NEWTON MS-NESHOBA MS-LAUDERDALE MS-KEMPER MS-JASPER MS-
322 PM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT WED MAR 21 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF PHILADELPHIA TO 16 MILES
SOUTH OF DUFFEE AT 322 PM CDT...MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EXTREME NORTHEASTERN JASPER...WESTERN KEMPER...NORTHWESTERN
LAUDERDALE...EASTERN NESHOBA...EASTERN NEWTON AND WINSTON COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3220 8896 3279 8922 3329 8908 3328 8889
3312 8881 3293 8881 3293 8872 3279 8865
TIME...MOT...LOC 2022Z 206DEG 41KT 3274 8909 3228 8895
DHBLocal storm report, Mar 21, 3:36 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG DERMOTT 33.53N 91.44W
03/21/2012 CHICOT AR EMERGENCY MNGR
SEVERAL TREES AND A COUPLE OF POWERLINES DOWN...REPORTED
BY CITY OF DERMOTT EM
&&
DLSpecial weather statement, Mar 21, 4:24 PM CDT, 42 minutes before
MSZ029>033-212225-
WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-CLAY MS-CHOCTAW MS-
424 PM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CDT WED MAR 21 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM REFORM TO 14 MILES SOUTHWEST OF CRAWFORD AT
424 PM CDT...MOVING NORTH AT 45 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHEASTERN CHOCTAW...CLAY...SOUTHWESTERN LOWNDES...
OKTIBBEHA AND EASTERN WEBSTER COUNTIES SHOULD MONITOR THESE STORMS
CLOSELY.
LAT...LON 3329 8862 3329 8907 3343 8927 3373 8921
3375 8919 3374 8904 3376 8903 3376 8894
3382 8893 3382 8873 3380 8871 3368 8871
3368 8853
TIME...MOT...LOC 2124Z 190DEG 40KT 3346 8917 3317 8874
DHBLocal storm report, Mar 21, 4:31 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 6 N PETAL 31.42N 89.25W
03/21/2012 FORREST MS EMERGENCY MNGR
TREES WERE SNAPPED NEAR THE INTERSECTION OF EASTABUCHIE
RD AND LONGLEAF DR IN NORTHERN FORREST COUNTY
&&
DLLocal storm report, Mar 21, 4:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
443 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 5 WNW MILL CREEK 31.72N 89.03W
03/21/2012 E50.00 MPH JONES MS EMERGENCY MNGR
A TREE WAS DOWNED ALONG SWAMP ROAD EAST OF LAUREL
&&
DLSpecial weather statement, Mar 21, 4:45 PM CDT, 21 minutes before
MSZ064>066-073-074-212230-
LAMAR MS-JONES MS-JEFFERSON DAVIS MS-FORREST MS-COVINGTON MS-
445 PM CDT WED MAR 21 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT WED MAR 21 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 4 MILES EAST OF SUMRALL AT 446 PM CDT...MOVING NORTH AT 45
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN COVINGTON...NORTHWESTERN FORREST...EXTREME SOUTHEASTERN
JEFFERSON DAVIS...WESTERN JONES AND NORTHWESTERN LAMAR COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3136 8964 3178 8964 3180 8935 3180 8931
3134 8937
TIME...MOT...LOC 2146Z 194DEG 40KT 3144 8947
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Mar 21, 10:10 AM CDT | Special Weather Statement | JAN | Jefferson | 60 min |
| Mar 21, 10:18 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 42 min |
| Mar 21, 10:20 AM CDT | Areal Flood Warning | JAN | Adams | 3 hr |
| Mar 21, 10:24 AM CDT | Tornado Warning | JAN | Jefferson | 27 min |
| Mar 21, 10:29 AM CDT | Tornado Warning | JAN | Claiborne, Jefferson | 40 min |
| Mar 21, 10:35 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 55 min |
| Mar 21, 10:48 AM CDT | Severe Thunderstorm Warning | JAN | Warren | 57 min |
| Mar 21, 10:55 AM CDT | Tornado Warning | JAN | Claiborne, Warren | 33 min |
| Mar 21, 11:05 AM CDT | Special Weather Statement | JAN | Copiah | 45 min |
| Mar 21, 11:17 AM CDT | Severe Thunderstorm Warning | JAN | Copiah | 58 min |
| Mar 21, 11:25 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 58 min |
| Mar 21, 11:34 AM CDT | Special Weather Statement | JAN | Lawrence | 31 min |
| Mar 21, 11:40 AM CDT | Special Weather Statement | JAN | Hinds | 60 min |
| Mar 21, 11:44 AM CDT | Special Weather Statement | JAN | Lincoln | 31 min |
| Mar 21, 12:05 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 55 min |
| Mar 21, 12:09 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 51 min |
| Mar 21, 12:14 PM CDT | Special Weather Statement | JAN | Forrest | 61 min |
| Mar 21, 12:20 PM CDT | Special Weather Statement | JAN | Madison | 60 min |
| Mar 21, 12:38 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 37 min |
| Mar 21, 12:42 PM CDT | Special Weather Statement | JAN | Rankin | 58 min |
| Mar 21, 12:56 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Mar 21, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar, Marion | 65 min |
| Mar 21, 1:18 PM CDT | Special Weather Statement | JAN | Hinds | 52 min |
| Mar 21, 1:26 PM CDT | Special Weather Statement | JAN | Madison | 49 min |
| Mar 21, 1:29 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 61 min |
| Mar 21, 1:55 PM CDT | Special Weather Statement | JAN | Rankin | 50 min |
| Mar 21, 2:05 PM CDT | Tornado Warning | JAN | Rankin | 21 min |
| Mar 21, 2:21 PM CDT | Special Weather Statement | JAN | Scott | 59 min |
| Mar 21, 2:25 PM CDT | Tornado Warning | JAN | Scott | 30 min |
| Mar 21, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 53 min |
| Mar 21, 2:47 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 16 min |
| Mar 21, 3:03 PM CDT | River Flood Warning | JAN | Attala, Holmes | 8 days |
| Mar 21, 3:22 PM CDT | Special Weather Statement | JAN | Neshoba, Winston | 58 min |
| Mar 21, 3:28 PM CDT | Tornado Warning | JAN | Forrest, Jones, Lamar | 44 min |
| Mar 21, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Noxubee, Winston | 58 min |
| Mar 21, 4:24 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 61 min |
| Mar 21, 4:45 PM CDT | Special Weather Statement | JAN | Covington | 45 min |
| Mar 21, 5:09 PM CDT | Tornado Warning | JAN | Jones | 36 min |
| Mar 21, 5:22 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 113 min |
| Mar 21, 5:34 PM CDT | Tornado Warning | JAN | Jasper | 44 min |
| Mar 21, 6:34 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 116 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.